Hail, Montgomery
- When
- August 13, 8:31 AM CST
- Where
- Montgomery County, 1.72 mi E of Woodlawn
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.550, -87.469
A line of strong to severe thunderstorms moved across Middle Tennessee during the late morning to early afternoon hours, producing wind damage and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A line of strong to severe thunderstorms moved across Middle Tennessee during the late morning to early afternoon hours, producing wind damage and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 13, 5:18 AM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 618 AM CDT MON AUG 13 2012 .AVIATION... COMPLICATED TAF PACKAGE THIS PERIOD AS TSRA IS ANTICIPATED MAINLY AT KCKV AND KBNA TODAY. A COLD FRONT PASSAGE WILL BRING SCATTERED TSRA TO BOTH THESE TERMINALS BY 18Z. A SECOND ROUND OF POSSIBLE TSRA MAY DEVELOP AROUND 21Z. KCSV WILL BE QUIETER WITH ONLY TEMPO GROUP FOR 21Z TSRA CHANCE AND MVFR BR CONCERNS IN EARLY MORNING. && .PREV DISCUSSION... /ISSUED 338 AM CDT MON AUG 13 2012/ SHORT TERM (MON-WED)... H5 S/W TROF WL MOVE SOUTHEAST FM THE MIDWEST TDAY. GFS/NAM/EURO/ GEM MODELS SHOW HEIGHT FALLS ASSOCIATED WITH STRONG SHORTWAVE APPROACHING THE REGION...W/SFC LOW PRES MOVG INTO WEST MID TN THIS AFTN. MOISTURE AND THE CHANCE OF PCPN WL INCREASE...WITH LKLY POPS FORECASTED ACROSS A LARGE AREA OF NORTHWEST MID TN...TO INCLUDE METRO NASHVILLE. AS FOR THE POTENTIAL OF SEVERE WEATHER...WARM FRONT AND DEWPT INCREASE SHOULD FACTOR INTO A STORMIER AFTERNOON THAN MORNING. 06Z NAM12 SHOWALTER TO -5 LATE IN THE DAY. SPC CONTINUES TO ADVERTISE A SLGT RISK OF SVRWX IN WESTERN SECTIONS FOR LARGE HAIL AND DAMAGING WIND POTENTIAL. MAIN AREA OF STORMS WL SHIFT INTO THE PLATEAU THIS EVENING...WITH LKLY POPS. MAIN ENERGY ASSOC WITH SHORTWAVE WL SHIFT EAST AFT MIDNIGHT... AND POPS WL DECREASE. COLD FRONT WL MOVE QUICKLY ACROSS THE REGION TUE MORNING...WITH CHANCE OF LINGERING SHOWERS PLATEAU. SFC HIGH PRES IN CONTROL WED...WITH HIGHS IN THE MID-UPR 80S MOST LOCATIONS. LONG TERM (THU-SUN)... DRY CONDITIONS CONTINUE THU WITH LARGE DIURNAL SWING IN TEMPS. SFC RIDGE SHIFTS EAST THU NGT WITH NEXT CHANCE OF STORMS WITH APPROACH OF COLD FRONT LATE THU NGT-FRI. SYSTEM MOVES QUICKLY WITH EURO/DGEX TIMING...GFS TOO SLOW. BOTTOM LINE...PLEASANT WEATHER CONDITIONS NEXT WEEKEND. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && TB12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT MON AUG 13 2012 TNZ005-006-022>025-056>058-093-141030- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE- 527 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE TENNESSEE. A COLD FRONT WILL PASS THROUGH MONDAY AFTERNOON BRINGING A CHANCE FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AS SEVERE WEATHER APPROACHES. TNZ007>011-026>034-059>066-075-077>080-094-095-141030- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-LAWRENCE-GILES- 527 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PASS THROUGH THIS AFTERNOON BRINGING A LINE OF STRONG AND POSSIBLY SEVERE THUNDERSTORMS. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN TB12
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
845 AM CDT MON AUG 13 2012
TNZ005-131430-
STEWART-
845 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF DOVER...MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3663 8764 3640 8760 3639 8760 3636 8801
3643 8805 3659 8803
21SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
908 AM CDT MON AUG 13 2012
TNZ005-023-131500-
HOUSTON-STEWART-
908 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND STEWART COUNTIES...
AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TENNESSEE RIDGE...OR 7 MILES WEST OF ERIN...
MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3639 8760 3620 8757 3622 8769 3625 8778
3623 8782 3624 8787 3637 8788
21SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
928 AM CDT MON AUG 13 2012
TNZ006-026-131515-
CHEATHAM-MONTGOMERY-
928 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND MONTGOMERY
COUNTIES...
AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF DOVER...MOVING EAST AT 30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3663 8713 3660 8712 3656 8714 3655 8712
3636 8714 3635 8759 3664 8764 3664 8712
21The national radar mosaic for the moment the first event began.
5 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Two trees were blown down near the Fedex World Service Center at 127 Athens Way north of downtown Nashville.
Nickel size hail was reported at I-65 and Trinity Lane.
A tree was blown down at Lebanon Road at Stewarts Ferry Pike in Hermitage.
A tree was blown down on Topeka Drive in Hermitage.
The twitter weather spotter network tSpotter reported and photos confirmed numerous trees were blown down on East Division Street in Mount Juliet.
A tree was blown down on Puryear Road.
Lightning struck a house at 58 Kelsey Drive in the New Prospect community east of Lawrenceburg. The resulting fire caused a total loss to the home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398373, 398375, 398379, 398380, 398383, 398386, 398387, 398391.